MAUDE Adverse Event Report: COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8817749001
Medical Device Problem Codes Material Puncture/Hole (1504); Pumping Problem (3016)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, after surgery, blood leakage was found in the silicone tube of the intravenous connector.The catheter was not repaired.There was a leak at the venous connector silicone tube.Tego was not utilized.There was no luer adapter issue.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: b5, d6b, g3, h6 correction: e2, e3, h6 (fdd) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, postoperatively, blood leakage was found in the silicone tube of the venous connector.There was no luer adapter issue.There was nothing unusual observed on the device prior to use.Flushing was not done prior to use.There were no other defects/damages found on the product where the leak was observed.Betadine was the cleaning agent used on the device.The insertion site was treated prior to product placement.Tego was not utilized.There were no other products being utilized with the device.There was no excessive force used on the device.The catheter was not repaired.It was stated that a second surgery was required.As a remedial action, the reported product was replaced, and re-implantation was done.There was no blood loss, and a blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, postoperatively or right after the surgery was completed, blood leakage was found in the silicone tube of the venous connector (the middle position of the movable part of the venous end clip).There was no luer adapter issue.There was nothing unusual observed on the device prior to use.Flushing was not done prior to use.There were no other defects or damages found on the product where the leak was observed.Betadine was the cleaning agent used on the device.The insertion site was treated prior to product placement.No treatment of the implant site was required prior to implantation.Tego was not utilized.There were no other products being utilized with the device.There was no excessive force used on the device.The catheter was not repaired.It was stated that a second surgery was required for re-implantation.As a remedial action, the reported product was replaced, and the procedure was successfully completed in the hospital using the replacement product.There was no blood loss, and a blood transfusion was not required.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, postoperatively (right after the surgery was completed), blood leakage was found in the silicone tube of the venous connector (the middle position of the movable part of the venous end clip).There was no luer adapter issue.There was nothing unusual observed on the device prior to use.Flushing was not done prior to use.There were no other defects or damages found on the product where the leak was observed.Betadine was the cleaning agent used on the device.The insertion site was treated prior to product placement.No treatment of the implant site was required prior to implantation.Tego was not utilized.There were no other products being utilized with the device.There was no excessive force used on the device.The catheter was not repaired.It was stated that a second surgery (re-implantation) was required.As a remedial action, the reported product was replaced, and re-implantation was done.There was no blood loss, and a blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted there was a cut/hole/disconnection in the extension tube which led to a leak.It was reported that there was a leak or hole on the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20323450
Report Number1282497-2024-00410
Device Sequence Number20779156
Product Code LFJ
UDI-Device Identifier20884521009872
UDI-Public20884521009872
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model Number8817749001
Device Catalogue Number8817749001
Device Lot Number2103600098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer09/20/2024
10/12/2024
10/12/2024
11/08/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/07/2024
10/15/2024
10/16/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown